The Niagara Regional Police Service along with community partner Niagara Emergency Medical Services would like to make the public aware of an overdose death in the Niagara Region.
Police say it has been determined that Carfentanil was associated to the death which occurred in November of 2016 (No further details of the incident will be released out of respect for the deceased and their next of kin and medical privacy laws).
Carfentanil is an opioid that is 100 times more potent than fentanyl. This release is to make individuals aware that this deadly opioid has now made its way to Niagara. This opioid is known to have been mixed with many other street drugs without the purchaser’s knowledge.
Police remind all residents that the most important thing you can do for any suspected overdose is call 911 immediately. Paramedics are all trained to identify and treat symptoms of opioid overdose, and our Advanced Emergency Medical Dispatchers can provide lifesaving instructions over the phone until the paramedics arrive.
Narcan is a medication to temporarily reverse symptoms of an opioid overdose. It may take multiple doses of Narcan to treat an Opioid Overdose. Artificial ventilation of patients with symptoms of opioid overdose is just as important as the administration of Narcan.
Police encourage all residents, parents and families to open the discussion about the dangers of opioids, and how addictive they are.
The NRPS, NEMS, Public Health, and many other stake holders in Niagara have created the Niagara Opioid Prevention and Communication Network to focus on a shared community approach/response to opioid issues in our community. This network utilizes a four pillar approach focusing on enforcement, prevention, harm reduction and treatment.
Further information about the dangers of Opioids can be found here:
To receive similar content, “Like” us on Facebook @ https://www.facebook.com/niagarabuzz.ca